Side Effects After STOPPING Prednisone? Please Help!
Hello, I had a severe allergic reaction two weeks ago to an unknown substance, and they gave me prednisone thru IV at the ER. Then they sent me home with a 15 day taper of tablets...60mg for 5 days, 40mg for 5 days, and finally 20 mg for 5 days. They ... more »
I had a severe allergic reaction two weeks ago to an unknown substance, and they gave me prednisone thru IV at the ER. Then they sent me home with a 15 day taper of tablets...60mg for 5 days, 40mg for 5 days, and finally 20 mg for 5 days. They did not tell me ANYTHING about this drug, and had I known the awful way it would make me feel, I would have refused it. Throughout the time I was taking the pills, I had terrible anxiety (which, I usually have anxiety, but nothing as intense as this), crying spells, heart palpitations, trouble breathing, you name it! I spoke to my doc and some pharmacists who told me that these were all side effects of the prednisone and should subside once the drug is out of my system. Well, I took my last 20mg Friday morning (Aug 1), and have not felt much better since then. Sat and Sunday I just felt like I had the flu or something...I just wanted to sleep and I felt kind of nauseated and headachey. Luckily, though, the heart palpitations let up, so that was nice. Today, however, my anxiety is just out the roof! I don't feel tired like I did, but instead I feel almost too revved up---like my adrenal glands are overcompensating or something.
So...for those of you who have come off prednisone, can you please tell me about your experiences after finishing the medication. How long did it take you to feel "normal" again? I know that the drug is probably out of my system at this point, but I just want to stop feeling all these symptoms. I need success stories...please
Thanks so much!